Oklahoma, 2006

Heat in Oklahoma, August 1 to 13, 2006

August 1 to 13, 2006 · NWS OUN · 48 events in 48 counties and zones

48 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
8
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 31, 8:28 PM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 31, 8:28 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT MON JUL 31 2006

.UPDATE...
SCATTERED STORMS IN THE TEXAS PANHANDLE AND WEST TEXAS ARE ONLY
ABOUT A COUNTY AND A HALF AWAY FROM THE WESTERN BORDER OF THE CWA
CURRENTLY. BUT EARLIER CONVECTION IN THE FAR EASTERN TEXAS
PANHANDLE JUST KEPT DISSIPATING BEFORE REACHING THE 100TH
MERIDIAN. WILL NOT UPDATE RIGHT NOW BUT WILL MONITOR TRENDS AND
UPDATE TO ADD POPS LATER IF THE CONVECTION HOLDS TOGETHER AND
APPROACHES THE CWA BORDER. OTHERWISE CURRENT FORECAST LOOKS GOOD.

&&

.PREV DISCUSSION... (ISSUED 334 PM CDT MON JUL 31 2006)

DISCUSSION...
THE HEAT CONTINUES.... A COLD FRONT THAT WAS EXPECTED TO BRING
TEMPORARY RELIEF FROM THE HEAT TO MUCH OF OKLAHOMA ABOUT MID-WEEK
IS NOW LOOKING LIKE IT WILL ONLY AFFECT THE NORTHERN HALF OR THIRD
OF THE STATE INSTEAD. WE HAVE FOLLOWED THE NAM/WRF MODEL FOR
FRONTAL TIMING... SINCE THE GFS SEEMS TO BE CONFUSED BY THE NEARLY
STATIONARY UPPER LOW TO OUR WEST.

IN GENERAL... THE CHANGES TO THE FORECAST HAVE BEEN SMALL...
EXCEPT FOR CENTRAL OKLAHOMA DURING THE MIDDLE AND LATTER PART OF
THIS WEEK... AS DESCRIBED ABOVE. WE HAVE EXTENDED THE HEAT
ADVISORY INTO WEDNESDAY FOR ALL OUR FORECAST AREA EXCEPT THE
NORTHWEST CORNER OF OKLAHOMA. ALTHOUGH WE MAY NOT MEET TECHNICAL
CRITERIA... THE PROLONGED HEAT PLUS VERY WARM OVERNIGHT LOWS SEEM
TO STILL SUPPORT AN ADVISORY. ALSO... WE HAVE REPLACED THE FIRE
WEATHER WATCH WITH A RED FLAG WARNING FOR TOMORROW... USING THE
AREA COVERED BY TODAYS - LARGER - RED FLAG WARNING INSTEAD OF THE
FORMER FIRE WEATHER WATCH. THE FIRE CONDITIONS APPEAR ESSENTIALLY
IDENTICAL TO TODAY... WHICH SUPPORTS KEEPING THE AREA AND TIMING THE
SAME.

RAIN PROBABILITIES WILL INCREASE FROM NIL TO MODEST CHANCES BY
MID-WEEK WITH THE FRONT. AS USUAL... THE EXACT POSITION OF THE
FRONT WILL MAKE A LOT OF DIFFERENCE IN RAIN CHANCES FOR ANY GIVEN
LOCATION. IT APPEARS THAT THE GREAT MAJORITY OF ANY PRECIPITATION
THAT DOES OCCUR WILL BE ALONG AND NORTH OF THE FRONT.

THE FRONT SHOULD DISSIPATE THIS WEEKEND AND RETURN THE REGION TO
ROUGHLY SEASONAL TEMPERATURES WITH LITTLE OR NO CHANCE OF RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  78 101  77 102 /   0  10   0  10
HOBART OK         77 104  76 103 /  10  10  10  10
WICHITA FALLS TX  77 104  77 103 /   0  10   0  10
GAGE OK           74 103  74  95 /  10  10  20  30
PONCA CITY OK     78 102  78 102 /  10  10  10  10
DURANT OK         77 101  77 101 /   0  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 12 PM TO 8 PM CDT TUESDAY FOR OKZ004-
     OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
     OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-
     OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ027-OKZ028-OKZ029-
     OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-
     OKZ041-OKZ044-OKZ045-OKZ046-OKZ050.

     HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR OKZ006-OKZ007-OKZ008-
     OKZ011-OKZ012-OKZ013-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
     OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
     OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-
     OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-
     OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

     HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR OKZ004-OKZ005-OKZ009-
     OKZ010-OKZ014.

TX...RED FLAG WARNING FROM 12 PM TO 8 PM CDT TUESDAY FOR TXZ083-
     TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR TXZ083-TXZ084-TXZ085-
     TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&
Hazardous weather outlook, Jul 31, 11:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUL 31 2006

OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A HOT AND STABLE RIDGE OF HIGH PRESSURE WILL PREVENT THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
TAKE PRECAUTIONS TO MITIGATE THE AFFECTS OF THE HEAT ON PEOPLE AND
PETS. PLEASE REFER TO THE HEAT ADVISORY FOR DETAILS.

IN ADDITION TO THE HEAT...BREEZY WINDS AND DRY VEGETATION WILL
MAINTAIN VERY HIGH TO EXTREME FIRE DANGER THIS AFTERNOON AND
EVENING. PLEASE REFER TO THE FIRE DANGER STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
A SLOW MOVING COLD FRONT WILL ENTER NORTHWEST OKLAHOMA WEDNESDAY...
AND GRADUALLY PUSH TOWARD CENTRAL OKLAHOMA THURSDAY AND FRIDAY.
SCATTERED THUNDERSTORMS DURING THIS PERIOD MAY PRODUCE FREQUENT
LIGHTNING... STRONG WIND GUSTS... AND LOCALLY HEAVY DOWNPOURS. A
SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO SATURDAY AS THE
FRONT STALLS.

OTHER HAZARDOUS WEATHER...
HEAT STRESS WILL CONTINUE TO BE A CONCERN FOR PEOPLE AND PETS THE
NEXT SEVERAL DAYS. A HEAT ADVISORY REMAINS IN EFFECT THROUGH
TUESDAY. STAY INDOORS AND DRINK PLENTY OF WATER.

FIRE DANGER WILL REMAIN VERY HIGH TO EXTREME THROUGH THE MIDDLE OF
THIS WEEK...DUE TO HOT TEMPERATURES...GUSTY WINDS... AND DRY
VEGETATION. PLEASE REFER TO THE FIRE WEATHER WATCH FOR DETAILS ON
CONDITIONS FOR TUESDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

CORRECTED FOR NEXT ISSUANCE DAY...
24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

48 heat. Local standard time, as filed.

Heat, Greer

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Greer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Heat, Harmon

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Harmon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Heat, Hughes

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Hughes forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Heat, Jackson

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Jackson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Heat, McClain

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
McClain forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Heat, Murray

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Murray forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Heat, Noble

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Noble forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Heat, Oklahoma

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Oklahoma forecast zone
Deaths
2 direct, 0 indirect
Reported by
OFFICIAL NWS OBS.
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Heat, Payne

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Payne forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Heat, Pontotoc

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Pontotoc forecast zone
Deaths
1 direct, 0 indirect
Reported by
OFFICIAL NWS OBS.
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Heat, Pottawatomie

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Pottawatomie forecast zone
Deaths
1 direct, 0 indirect
Reported by
OFFICIAL NWS OBS.
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Heat, Roger Mills

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Heat, Seminole

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Seminole forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Heat, Stephens

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Stephens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Heat, Tillman

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Tillman forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Heat, Washita

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Washita forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Heat, Woods

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Woods forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Heat, Woodward

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Woodward forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Heat, Jefferson

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Heat, Johnston

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Johnston forecast zone
Deaths
1 direct, 0 indirect
Reported by
OFFICIAL NWS OBS.
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Heat, Kay

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Kay forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Heat, Kingfisher

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Heat, Kiowa

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Heat, Lincoln

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Heat, Logan

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Logan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Heat, Love

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Love forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Heat, Major

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Major forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Heat, Marshall

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Marshall forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

Heat, Harper

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Harper forecast zone
Property damage
$10,000
Reported by
OFFICIAL NWS OBS.
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

The triple digit heat that began at the end of July continued through at least the first half of August across Oklahoma. Overnight lows also remained high with temperatures only falling into the upper 70s to low 80s most nights. The heat caused the deaths of 5 women and 3 men across the area. One woman was found dead in her home, which did not have the air conditioner operating, in Shawnee in Pottawatomie County. Another woman was found in her home in Ada in Pontotoc County. The air conditioner was not on in this home either. A woman in Medford in Grant County was working in her flower garden when she collapsed and died from the heat. Two women in Carter county died from the heat. One woman was found in her home in Lone Grove. There was a window air conditioner unit. However, this was not adequate to cool the whole house. The second woman to die in Carter county in August was 94 years old. However, the circumstances of her heat death were unknown. Two of the three men that died were from Oklahoma City. One of these men was found under a shade tree in front of his home that did not have air conditioning. The second man was found dead in a field behind a storage shed. The third man that died in August collapsed in Johnston county while he was walking outside. The man eventually died at a hospital in Oklahoma City from the effects of the heat.Emergency services also made numerous calls across the area due to heat related illnesses. The heat caused several streets to buckle across the area.

Heat, Alfalfa

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Heat, Atoka

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Atoka forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

Heat, Beckham

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Beckham forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Heat, Blaine

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Blaine forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Heat, Bryan

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Bryan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Heat, Caddo

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Caddo forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Heat, Canadian

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Canadian forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Heat, Carter

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Carter forecast zone
Deaths
2 direct, 0 indirect
Reported by
OFFICIAL NWS OBS.
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Heat, Cleveland

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Heat, Coal

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Coal forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Heat, Comanche

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Comanche forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Heat, Cotton

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Cotton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Heat, Custer

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Custer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Heat, Dewey

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Dewey forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Heat, Ellis

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Ellis forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Heat, Garfield

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Garfield forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Heat, Garvin

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Garvin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Heat, Grady

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Grady forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Heat, Grant

When
August 1, 12:00 AM CST to August 13, 11:59 PM CST
Where
Grant forecast zone
Deaths
1 direct, 0 indirect
Reported by
OFFICIAL NWS OBS.
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Payne2006-08-1194FemaleOtherDirect
Heat, Payne2006-08-1172FemalePermanent HomeDirect
Heat, Johnston2006-08-0483FemaleOutside/Open AreasDirect
Heat, Marshall2006-08-0452MaleOutside/Open AreasDirect
Heat, Marshall2006-08-0954MaleOutside/Open AreasDirect
Heat, Alfalfa2006-08-0378FemalePermanent HomeDirect
Heat, Atoka2006-08-1079FemalePermanent HomeDirect
Heat, Comanche2006-08-0832MaleOutside/Open AreasDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529067, 5529068, 5529069, 5529070, 5529071, 5529072, 5529073, 5529074, 5529075, 5529076, 5529077, 5529078, 5529079, 5529080, 5529081, 5529082, 5529083, 5529084, 5529590, 5529591, 5529592, 5529593, 5529594, 5529595, 5529670, 5529671, 5529672, 5529673, 5530420, 5530421, 5530422, 5530423, 5530424, 5530425, 5530426, 5530427, 5530428, 5530429, 5530430, 5530431, and more.